Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Nov 30, 2005, 10:17 PM CST for 18 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 10:17 PM CST (04:17 UTC)
- Expired
- Dec 1, 2005, 3:00 AM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3377 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 010417 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1017 PM CST WED NOV 30 2005 ...COLD FRONT BRINGING GUSTY WINDS TO WEST CENTRAL TEXAS TONIGHT... .A COLD FRONT MOVING SOUTHWARD ACROSS WEST CENTRAL TEXAS WILL BRING GUSTY CONDITIONS TO THE AREA OVERNIGHT. WINDS SHOULD INCREASE TO 30 MPH BEHIND THE FRONT WITH A FEW GUSTS NEAR 40 MPH. THE WINDS SHOULD DECREASE ACROSS THE AREA BY 3 AM. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-010900- /O.NEW.KSJT.WI.Y.0003.051201T0417Z-051201T0900Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 1017 PM CST WED NOV 30 2005 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST THURSDAY. STRONG NORTH WINDS OF 25 TO 30 MPH WITH A FEW GUSTS NEAR 40 MPH WILL BE POSSIBLE BEHIND A COLD FRONT LATE TONIGHT. BE SURE LOOSE OBJECTS ARE SECURED OUTSIDE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 7:51 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 30, 7:51 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 751 PM CST WED NOV 30 2005 .UPDATE... COLD FRONT BEARING DOWN ON THE BIG COUNTRY...ABOUT 15 MILES NORTH OF ASPERMONT...MOVING RAPIDLY SOUTH AROUND 35 MPH AT 745 PM. FRONT SHOULD MOVE THROUGH ABILENE 10 PM...PERHAPS A FEW MINUTES EARLIER. BASED ON 33 KNOT GUSTS AT CHILDRESS AND 28 KNOT GUSTS AT LUBBOCK AT 2Z...SHOULD SEE SOME 15 TO 25 MPH...WITH SLIGHTLY HIGHER GUSTS AROUND 30 MPH IN THE BIG COUNTRY. THE STRONGEST WINDS WERE ALONG AND JUST BEHIND THE FRONT...AND SHOULD FALL INTO THE 10 TO 15 MPH RANGE 3 HOURS AFTER PASSAGE. UPDATED ZONES FOR HIGHER WINDS AND FASTER MOVEMENT OF COLD FRONT... THOSE FURTHER SOUTH IN THE CONCHO VALLEY AND HEARTLAND. && .PREV DISCUSSION... (ISSUED 552 PM CST WED NOV 30 2005) AVIATION... SURFACE LOW ACROSS SW OK HAS KEPT SURFACE WINDS UP THIS AFTERNOON...HOWEVER CONDITIONS BEGINNING TO SUBSIDE A BIT AT LATEST CHECK WITH BOTH KABI AND KSJT SITES DOWN TO 10-12KTS. FRONTAL BOUNDARY SLOWLY MOVING ACROSS THE PANHANDLE WITH SURFACE OBS AT 23Z SHOWING THE BOUNDARY JUST SOUTH OF A LINE FROM KCSM TO KAMA TO KTCC. SO SHOULD CONTINUE TO SEE SURFACE WINDS NEAR 10-12 KTS AT BOTH KABI AND KSJT FOR THE NEXT SEVERAL HOURS WITH A SLIGHT DECREASE PRIOR TO THE FRONTAL PASSAGE TONIGHT. TIMING STILL LOOKS TO BE REASONABLE WITH FRONT MOVING ACROSS KABI BY 5-6Z AND THROUGH KSJT NEAR 8-9Z. DECENT SURFACE PRESSURE RISES CONTINUE ACROSS SW KS AND THE NORTHERN TX PANHANDLE THIS EVENING BEHIND THE BOUNDARY...THEREFORE STILL LOOKING AT NORTHERLY WINDS INCREASING A BIT BEHIND THE WIND SHIFT TONIGHT. HOWEVER...THIS SHOULD BE SHORT LIVED AS HIGH PRESSURE WILL QUICKLY SETTLE SOUTHWARD ACROSS THE AREA DURING THE MORNING HOURS ALLOWING THE PRESSURE GRADIENT TO RELAX A TAD. OTHERWISE...CIGS ARE IN CHECK AND VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. 05 PREV DISCUSSION... (ISSUED 224 PM CST WED NOV 30 2005) SHORT TERM... SOUTHERLY WINDS HAVE GOTTEN FAIRLY STRONG TODAY RESPONDING TO A DEEPENING SFC LOW NEAR THE OK/TX PANHANDLES. WILL HAVE A LAKE WIND ADVISORY IN EFFECT THROUGH THE REST OF THE AFTERNOON. WINDS SHOULD STAY MARGINALLY BELOW THE WIND ADVISORY CRITERION TO KEEP AN ADVISORY OUT OF THE FORECAST FOR NOW. A COLD FRONT MAKING ITS WAY THROUGH SOUTHEASTERN CO AT 19Z WILL MOVE THROUGH WEST CENTRAL TEXAS TONIGHT. EXPECT SOUTHERLY WINDS TO DIMINISH AFTER 00Z JUST AHEAD OF THE SFC FRONT AS THE SFC PRESSURE GRADIENT WEAKENS SOMEWHAT. WINDS BEHIND THE FRONT WILL ALSO BE FAIRLY STRONG...BUT NOT EXPECTING 20KT TO 30KT SUSTAINED FOR A LONG PERIOD OF TIME. PRESSURE RISES ALONG THE FRONT ARE IN THE 4MB TO 5MB/3HR RANGE...WHICH DOESN/T ARGUE FOR WINDS THAT HIGH. TOMORROW WILL BE COOLER BEHIND THE FRONT WITH HIGHS AROUND 5 DEGREES COOLER THAN NORMAL TEMPERATURES RANGING FROM THE LOWER TO MIDDLE 50S OVER THE BIG COUNTRY TO NEAR 60 FOR THE NORTHERN EDWARDS PLATEAU...AND NORTHWEST HILL COUNTRY. LONG TERM... BY FRIDAY...SOUTHERLY FLOW WILL ONCE AGAIN TAKE PLACE IN RESPONSE TO LEE SIDE SFC TROUGHING AS FAST FLOW WITH EMBEDDED SHORTWAVES MOVES ACROSS THE ROCKY MOUNTAINS. THIS WILL RESULT IN WARMING TEMPERATURES AND INCREASING DEW POINTS. THE SFC TROUGH WILL CONTINUE TO STRENGTHEN THROUGH SATURDAY AHEAD OF ANOTHER COLD FRONT EXPECTED TO MOVE THROUGH SATURDAY NIGHT AS A MID/UPPER SHORTWAVE TROUGH DIVES SOUTHEAST ACROSS THE ROCKY MTNS FROM THE PAC NORTHWEST. HAVE TRENDED TEMPERATURES UPWARD A COUPLE DEGREES FOR SATURDAY AS THERE MAY BE SOME COMPRESSIONAL HEATING AHEAD OF THE FRONT...WE SHOULD HAVE GOOD SUNSHINE...AND CONTINUED WARM SOUTHERLY FLOW. HIGHS COULD BE NEAR 80 ON SATURDAY AS A RESULT. ABILENE/S RECORD HIGH FOR SATURDAY IS 81...WHICH COULD BE IN JEOPARDY. SAN ANGELO/S RECORD IS 85 WHICH SHOULD BE SAFE. TEMPERATURES WILL COOL BACK TO NEAR OR JUST BELOW NORMAL FOR SUNDAY AFTER FRONTAL PASSAGE. THE COLDEST AIR MAY NOT MAKE IT INTO THE AREA UNTIL TUESDAY NIGHT AS THE GFS DEVELOPS STRONG SFC RIDGING BEHIND A DEEP TROUGH OVER MUCH OF THE CENTRAL U.S. AND REINFORCES THE COLD AIR ALREADY IN PLACE. THIS COULD BE SIMILAR TO WHAT WE HAD THIS PAST WEEK. MOS GUIDANCE HAS COOLED THE FORECAST FOR TUESDAY NIGHT THROUGH WEDNESDAY FROM PREVIOUS RUNS TO WELL BELOW NORMALS FOR THIS TIME OF YEAR. WILL TREND TEMPERATURES DOWNWARD...BUT WILL NOT MAKE LARGE CHANGES 5 TO 7 DAYS OUT IN THE FORECAST. SEE NO SIGNIFICANT CHANCE FOR PRECIPITATION THROUGHOUT THE NEXT 7 DAYS. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/04
Hazardous weather outlook, Nov 30, 2:25 PM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CST WED NOV 30 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 225 PM CST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON BETWEEN 20 AND 30 MPH. THE LAKE WIND ADVISORY EXPIRES AT 6PM AS WINDS ARE EXPECTED TO DECREASE TOWARDS SUNSET. WITH DRY AIR IN PLACE A FIRE DANGER ALSO EXISTS WITH RELATIVE HUMIDITY IN THE 15 TO 25 PERCENT RANGE. THE RED FLAG WARNING FOR MUCH OF THE EDWARDS PLATEAU...CONCHO VALLEY AND BIG COUNTRY EXPIRES AT 5PM. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.